Q:

Why is it bad to mix advil and alcohol?

A:

Quick Answer

It is bad to combine alcohol and Advil together because the alcohol increases the chances of stomach bleeding, according to Drugs.com. Advil or ibuprofen has the tendency to cause stomach bleeding, ulcers and intestinal holes when taken for a prolonged period.

Continue Reading

Full Answer

Alcohol mixed with certain medications such as Advil can cause side effects, including nausea, vomiting, headaches, difficulty breathing and heart problems. Mixing alcohol with Advil can also cause the medication to be less effective. Alcohol should also never be mixed with medications that cause a person to become drowsy. Drinking alcohol while taking these medications can intensify the effects of drowsiness and make it hard for the person to concentrate and perform regular activities.

The risk of stomach bleeding from mixing alcohol and Advil is increased with older patients, individuals in poor health and individuals that have taken nonsteroidal anti-inflammatory drugs for an extended time. Women are also at a higher risk for developing problems associated with combining alcohol and Advil because the content of alcohol in their bloodstreams can reach higher levels than in men.

When taking Advil, use the medication only as needed to prevent stomach bleeding and other medical conditions. Serious side effects from taking Advil and mixing it with alcohol include shortness of breath, weakness on one side of the body and slurred speech. Anyone exhibiting any serious side effects should seek medical help.

Learn more about Drug Interactions
Sources:

Related Questions

Explore